Hail, Yuma
- When
- June 10, 8:59 PM MST
- Where
- Yuma County, Yuma Arpt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -102.720
A complex of thunderstorms developed over northeastern Colorado during the afternoon hours producing up to ping pong ball size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A complex of thunderstorms developed over northeastern Colorado during the afternoon hours producing up to ping pong ball size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 4:16 PM MST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 516 PM MDT THU JUN 10 2010 .DISCUSSION... 245 PM MDT THU JUN 10 2010 A PLETHORA OF FORECAST CHALLENGES EXIST DURING THIS SEVEN DAY PERIOD...NOT THE LEAST OF WHICH ARE SEVERE POTENTIAL TONIGHT IN THE NORTH AND TEMPS OVER THE WEEKEND. IN THE NEAR TERM FOR TONIGHT...THE BIGGEST QUESTION IS THE FUTURE AREAL EXTENT OF CONVECTION NOW FORMING ON THE HIGHER TERRAIN OF NORTHERN COLORADO INTO SOUTHEAST WYOMING. THE NAM SEEMS TO HAVE A DECENT HANDLE ON CONVECTION BASED ON LATEST RADAR AND SATELLITE TRENDS...BRINGING STORMS INTO THE PLAINS OF NE COLORADO WHICH THEN RIDE ALONG THE NORTHERN PERIPHERY OF THE WARM TEMPS AT 700 MB OVERNIGHT. BASED ON THIS SCENARIO HAVE THE HIGHEST POPS IN THE NORTHERN TIER OF COUNTIES BETWEEN 00Z AND 06Z. ANY STORMS WHICH DEVELOP IN THIS AREA WILL LIE IN AN AREA OF DECENT 6 KM SHEAR OF 50 KTS AND WILL BE TAPPING INTO FAVORABLE LOW LEVEL MOISTURE...SO ORGANIZED SEVERE CONVECTION SEEMS LIKELY. CURRENT THINKING IS STRONG CAP WILL HOLD FOR NOW AND WE WILL NEED TO WAIT FOR STORMS CURRENTLY MOVING OFF HIGHER TERRAIN OF COLORADO TO MOVE IN THIS EVENING. HAVE ALSO INCLUDED SLIGHT CHANCE POPS FOR MUCH OF REMAINDER OF CWA OVERNIGHT BASED ON THE NAMS PERSISTENT FORECAST OF ISOLATED CONVECTION WHICH ORIGINATES IN SOUTHEAST COLORADO THIS AFTERNOON. ISOLATED CELLS HAVE BEEN STRUGGLING DOWN THERE FOR AN HOUR OR TWO AND SOME COULD SURVIVE AS THEY MOVE NORTHEAST. AT THIS TIME IT LOOKS MAINLY LIKE GUSTY WINDS FROM THESE STORMS. SPOTTY ACCAS AND VIRGA CURRENTLY APPEAR SOUTH AND SOUTHEAST OF GOODLAND. LATEST SURFACE ANALYSIS PUTS A SURFACE LOW ALONG THE KS-CO BORDER SOUTHWEST OF TRIBUNE KANSAS NEAR LAMAR COLORADO. SOUTHWEST FROM THIS LOW IS THE REMAINS OF THE OUTFLOW BOUNDARY FROM LAST NIGHTS NEBRASKA MCS WHICH STRETCHES BACK TO THE FRONT RANGE SOUTH OF PUB. A DRY PUSH IS SEEN NUDGING INTO WESTERN KANSAS SOUTH OF THE LOW WHERE DEWPOINTS DROP FROM THE LOW 60S TO THE MID 40S. SURFACE CONVERGENCE ALONG THIS FEATURE DOES NOT APPEAR THAT IMPRESSIVE RIGHT NOW...AND THIS AREA IS SITTING BENEATH PROGGED 700 MB TEMPS OF 16 C. OVER KANSAS THE MORNING OUTFLOW BOUNDARY IS GETTING DIFFICULT TO FIND IN THE SURFACE DATA BUT BEST ESTIMATES WOULD PLACE IT AS A WARM FRONT RETURNING NORTH ALONG A TRIBUNE TO OAKLEY TO PHILLIPSBURG LINE. OVER THE WEEKEND THE BIG PICTURE IS A LARGE SLOW MOVING UPPER LOW LUMBERING EAST ACROSS THE MOUNTAINS WITH NUMEROUS IMPULSES LIFTING NORTHEAST ACROSS THE AREA. ALL GUIDANCE SUGGESTS THAT A SURFACE FRONT WILL PUSH SOUTHEAST THROUGH THE AREA SATURDAY. GUIDANCE THEN KEEPS THIS SURFACE FEATURE SOUTH OF THE CWA SUNDAY AND MONDAY WHICH SHOULD TRANSLATE INTO A COOLER CLOUDY PERIOD WITH EPISODES OF SHOWERS AND THUNDERSTORMS. THE NAM SEEMS A BIT AGGRESSIVE WITH COOLING 850 TEMPS DOWN TO 8 C...BUT NONETHELESS... HIGH TEMPS WILL BE ONLY IN THE 60S MOST AREAS ON SUNDAY. NOT MANY BIG CHANGES MADE TO THE EXTENDED. THE UPPER LOW AFFECTING THE AREA THROUGH SUNDAY WILL FINALLY LIFT NORTHEAST BY MONDAY EVENING FOLLOWED BY BROAD UPPER RIDGING. THIS PATTERN IS REFLECTED IN MUCH LOWER POPS FOR THE TUE-THU PERIOD ALONG WITH GRADUALLY WARMING TEMPERATURES. DLF && .AVIATION... 514 PM MDT THU JUN 10 2010 FOR THE 00Z TAF CYCLE...PRIMARY AVIATION CONCERNS THIS PERIOD ARE POTENTIAL FOR THUNDERSTORM ACTIVITY THIS EVENING FOLLOWED BY LOW STRATUS POSSIBILITY OVERNIGHT. AT THIS TIME IT APPEARS THAT MAJORITY OF TSRA WILL BE TO THE NORTH AND WEST OF THE TERMINALS BUT A DIRECT IMPACT IS CERTAINLY POSSIBLE. SHOULD CONVECTION PASS NEAR OR OVER A TERMINAL INTERMITTENT MVFR/IFR CONDITIONS WILL BE LIKELY. CANNOT PIN DOWN TIMING YET THUS WILL INDICATE TSRA POTENTIAL WITH CB GROUPS FOR NOW AND AMEND AS NECESSARY. BETWEEN ROUGHLY 09Z-12Z ALSO EXPECT AT LEAST MVFR POST-FRONTAL CIGS...WITH IFR CIGS A POSSIBILITY AS WELL. THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW AFTERNOON AND EVENING AT BOTH SITES. 50 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT THU JUN 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT THU JUN 10 2010 /1140 AM CDT THU JUN 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING...PRIMARILY IN NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...AND PERHAPS A TORNADO WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN NORTHWEST KANSAS...STORMS WILL BE MORE ISOLATED BUT ANY THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY ADVANCES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 709 PM MDT THU JUN 10 2010 KSZ029-110130- GOVE- 809 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF UTICA...OR 16 MILES SOUTHEAST OF GOVE...AND MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 801 PM MDT THU JUN 10 2010 COZ090-110300- YUMA COUNTY- 801 PM MDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A TORNADO NEAR LAST CHANCE...OR 33 MILES SOUTHWEST OF AKRON...AND MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL LARGER THAN BASEBALLS IN ADDITION TO TORNADOES. IF THIS STORM CAN MAINTAIN ITS STRENGTH...IT WILL BEGIN TO IMPACT WEST CENTRAL YUMA COUNTY AFTER 9 PM MDT. PEOPLE IN WEST CENTRAL YUMA COUNTY...INCLUDING THE COMMUNITIES OF ABARR AND JOES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MAINTAIN THEIR STRENGTH AND MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. JRM
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227219, 227220.